Ask a doctor

Juvaderm Xc is Swelling Up 3 Weeks Later? (photo)

I was 38 when my husband died. I developed a deep chin wrinkle I called my "sad scar". While on vacation I got Juvaderm at a med spa. The spa was awarded the Black Diamond Award so I was confident in them. I had 1 syringe injected into 4 areas on my chin. Loved my results, totally natural,my "sad scar" was gone, very little swelling or bruising. 3 weeks later, I'm back home across country and suddenly my chin has trippled in size, distorted,hard and red like a sun burn! Has this happened to others? Help!

Doctor Answers (5)

Redness and Swelling 3 Weeks After Juvederm in Chin May Be Infection

+2

Hi Ata,

You should see an expert physician experienced with injectable fillers.  Most likely you have an infection that requires antibiotics.  Make sure that it is not a biofilm.  Call the injecting MedSpa and let them know what is going on as well.  Good luck and be well.

Dr. P

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Juvederm swelling 3 weeks later

+2

It is uncommon for Juvederm to swell like this 3 weeks after injection, especially if you didn't have anything go wrong at the time of the procedure. With that being said, I have seen cellulitis occur weeks or even month after hyaluronic acid injections have been done. So I would suggest you see a dermatologist now that you are home and potentially take a course of antibiotics. An in-person evaluation by a dermatologist is needed. 

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Juvaderm Xc is Swelling Up 3 Weeks Later? (photo)

+1

Seek immediate care! in your city!!! Appears as cellulitis or infection. Please take care of this ASAP! 

Miami Plastic Surgeon
4.5 out of 5 stars 55 reviews

Increased swelling after Juvederm injection

+1

Increased redness and swelling arising several weeks after Juvederm injection may occur for a variety of reasons.  To figure out the cause for this in your situation (and therefore to initiate appropriate treatment promptly), I would strongly recommend you see an expert injector who has experience diagnosing and managing complications associated with soft tissue fillers.  I would be proactive in seeking expert advice rather than "waiting it out". 

Nashville Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

Swelling three weeks after Juvederm

+1

It is uncommon to get new swelling this late after uncomplicated Juvederm injections. From your description and photo, I am suspicious of an infection of your chin area. This may be related to the prior injections, but may also be just coincidentally located in the same area. 

Your best course is to seek a consultation from a local Plastic Surgeon or Dermatologist to determine exactly what is going on and to get the appropriate treatment.

Scarsdale Plastic Surgeon
4.5 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...